MAUDE Adverse Event Report: AROA BIOSURGERY LTD OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY LTD OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adhesions are a common event after abdominal surgery and may lead to complications resulting in surgical intervention.The ifu states that a potential complication for surgical report of hernias (with or without surgical mesh) could be hernia recurrence or adhesion.Aroa's review of manufacturing documents has confirmed that the devices in the applicable lot (ert-21a13) were produced in accordance with the established manufacturing procedures, with all process specifications satisfied.
 
Event or Problem Description
A patient underwent hernia repair with ovitex 1sp on (b)(6) 2022.The repair was robotically completed (ipom) with fascial closure.The patient returned in late (b)(6) 2023 complaining of pain with ct scan confirming a hernia recurrence.Surgery was conducted on (b)(6) 2023 to address the recurrence at which point bowel adhesions were noted.The surgeon performed adhesiolysis to separate bowel from the remaining device.Hernia reduction was achieved and the hernia repaired.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY LTD
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
Manufacturer (Section G)
AROA BIOSURGERY LTD
2 kingsford smith place
airport oaks
auckland, 2022
NZ   2022
Manufacturer Contact
daniel dantzic
2 kingsford smith place
airport oaks
auckland, 2022
NZ   2022
MDR Report Key17016113
Report Number3007321028-2023-00013
Device Sequence Number6957183
Product Code FTM
UDI-Device Identifier09421904065130
UDI-Public09421904065130
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberF10246-2020P
Device Catalogue NumberF10246-2020P
Device Lot NumberERT-21A13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale